Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the structure of semiderivations in prime rings


Author: Chen-Lian Chuang
Journal: Proc. Amer. Math. Soc. 108 (1990), 867-869
MSC: Primary 16A72
MathSciNet review: 1002154
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a prime ring. By a semiderivation associated with a function $ g:R \to R$, we mean an additive mapping $ f:R \to R$ such that, for all $ x,y \in R,f(xy) = f(x)g(y) + xf(y) = f(x)y + g(x)f(y)$ and $ f(g(x)) = g(f(x))$. It is known that $ g$ must necessarily be a ring endomorphism. Here it is shown that $ f$ must be an ordinary derivation or of the form $ f(x) = \lambda (x - g(x))$ for all $ x \in R$, where $ \lambda $ is an element of the extended centroid of $ R$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A72

Retrieve articles in all journals with MSC: 16A72


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1002154-9
PII: S 0002-9939(1990)1002154-9
Keywords: Semiderivation, derivation, endomorphism, extended centroid
Article copyright: © Copyright 1990 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia